About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 162060, 11 pages
http://dx.doi.org/10.1155/2014/162060
Research Article

A Study about the Integration of the Elliptical Orbital Motion Based on a Special One-Parametric Family of Anomalies

1Departamento de Matemáticas, Instituto de Matemáticas y Aplicaciones de Castellón, Universidad Jaume I de Castellón, 12071 Castellón, Spain
2Departamento de Matemática Aplicada, Universidad Politécnica de Valencia, 46022 Valencia, Spain

Received 26 October 2013; Revised 27 December 2013; Accepted 6 January 2014; Published 24 February 2014

Academic Editor: Benito Chen-Charpentier

Copyright © 2014 José Antonio López Ortí et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper aimed to address the study of a new family of anomalies, called natural anomalies, defined as a one-parameter convex linear combination of the true and secondary anomalies, measured from the primary and the secondary focus of the ellipse, and its use in the study of analytical and numerical solutions of perturbed two-body problem. We take two approaches: first, the study of the analytical development of the basic quantities of the two-body problem to be used in the analytical theories of the planetary motion and second, the study of the minimization of the errors in the numerical integration by an appropriate choice of parameters in our family for each value of the eccentricity. The use of an appropriate value of the parameter can improve the length of the developments in the analytical theories and reduce the errors in the case of the numerical integration.